Alert archive / Mississippi / Flash Flood Warnings in 2001
Flash Flood Warning 74, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 3, 2001, 7:25 AM CDT for Covington County, Jefferson Davis County, Lawrence County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 3, 2001, 7:25 AM CDT (12:25 UTC)
- Expired
- Sep 3, 2001, 10:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Covington County, MS, Jefferson Davis County, MS, Lawrence County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 0.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 782 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 031230
FFWJAN
MSC031-065-077-031530-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
725 AM CDT MON SEP 3 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI
JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI
COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI
* UNTIL 1030 AM CDT
* AT 725 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CONTINUE MOVE OVER PORTIONS OF LAWRENCE...JEFFERSON
DAVIS AND COVINGTON COUNTIES OF SOUTH CENTRAL AND SOUTHEAST
MISSISSIPPI THIS MORNING. A FEW AREAS IN THESE COUNTIES HAVE
RECEIVED 2 TO 4 INCHES OF RAINFALL SINCE 430 AM CDT. AN ADDITIONAL
1 TO 3 INCHES OF RAINFALL IS LIKELY THROUGH 1030 AM CDT AS STORMS
MOVE EAST-NORTHEAST OVER THE SAME AREAS WHERE FLOODING IS ALREADY
OCCURRING.
LOCAL LAW ENFORCEMENT REPORTS A FEW HOMES IN THE COLLINS AND MOUNT
OLIVE AREAS HAVE ALREADY HAD TO BE EVACUATED. THIS IS A DANGEROUS
SITUATION
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS
IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...AS WELL AS THE
PEARL AND LEAF RIVER BASINS. MOVE TO HIGHER GROUND NOW IF YOURE
WITNESSING FLOODING IN YOUR AREA
MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY AS
VECHICLES CAN READILY BE SWEPT AWAY BY FLOOD WATERS EVEN LESS THAN A
FOOT DEEP.
LAT...LON 3139 9017 3145 8981 3146 8942 3180 8939
3174 9011 3169 9023What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 3:30 AM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Sep 3, 3:30 AM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
330 AM CDT MON SEP 3 2001
RADAR IMAGERY SHOWS RAIN CONTINUING OVER CWFA. 00Z PRECIP WATER
VALUES WERE AOA 2.0 OVER LOWER MS RIVER VALLEY. ETA/AVN MODELS
TREND TOWARDS GRADUAL CHANGE IN PATTERN...AS SLOW-MOVING MID-LEVEL
TROUGH AXIS LIFTS NE OUT OF REGION. LATER IN THIS FORECAST
CYCLE...HIGH PRESSURE BUILDS OVER SWRN STATES/ ROCKIES...AS GREAT
LAKES HIGH PRESSURE SLIDES E. WITH TIME...THIS RIDGE OF HIGH
PRESSURE WILL EXTEND INTO CENTRAL PLAINS.
IN SHORT-TERM...SW FLOW CONTINUES OVER REGION AS BOUNDARY DRAPED
ACROSS SRN STATES FROM CAROLINAS INTO LA. IN ETA/AVN/NGM...SHOWERS/
THUNDERSTORMS DEVELOP. HEAVY RAINFALL STILL POSSIBLE TODAY...MAINLY
ERN ZONES. MODELS TREND TOWARDS MORE DIURNAL PRECIPITATION PATTERN
FROM TUE ON. BY 00Z TUE...SURFACE LOW PRESSURE CENTER SHIFTS INTO
AL...WITH HEAVIEST PRECIP OVER SRN APPALACHIANS.
WILL EXTEND FFA THROUGH TODAY FOR ERN ZONES AS AXIS OF STRONGEST
VORTICITY PUSHES E INTO AL. GROUND ALREADY SOGGY FROM DAYS OF
PRECIP. EXPECT RAINFALL AMOUNTS OF 1 TO 2 POSSIBLE...SINCE PRECIP
WATER VALUES AOA 2. ISOLATED GREATER TOTALS COULD OCCUR.
CONDITIONS SHOULD IMPROVE THROUGH AFTERNOON...AS ETA BEGINS TO DRY
OUT REGION FROM NW. WINDS BECOMING MORE NW TO NE WITH TIME. IN
MODELS...SHEAR AXIS STILL ACROSS CENTRAL/SRN ZONES TUE/TUE NIGHT...
WITH ABUNDANT LOWER-LEVEL MOISTURE IN PLACE. WILL KEEP TREND OF
DIURNAL PRECIP FOR TUE/TUE NIGHT.
...EXTENDED FORECAST...
SHEAR AXIS STILL IN PLACE OVER CWFA IN MRF WILL CONTINUE CHANCE
PRECIP. BY 00Z SAT...MRF DEVELOPING FRONT FROM CAN INTO SRN PLAINS.
THIS SIGNIFICANT FRONT SHIFTS INTO LOWER MS RIVER VALLEY AFTER 12Z
SAT... FINALLY ALLOWING HIGH PRESSURE TO BUILD OVER SRN STATES BY
12Z SUN. DRY SUN/MON.
JAN 87/71/89/70 7453
MEI 86/71/89/69 8553
.JAN...
MS...FFA ZONES 029>033-037>039-044>046-050>052-056>058-064>066-
072>074 TODAY.
LA...NONE.
AR...NONE.In the hours before
Special weather statement, Sep 3, 5:54 AM CDT, 1 hour 31 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 041200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 554 AM CDT MON SEP 03 2001 ...THUNDERSTORMS... NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED FROM EAST-CENTRAL LOUISIANA INTO SOUTHERN AND EASTERN MISSISSIPPI TODAY. SHOWERS AND STORMS WILL BE MORE SCATTERED IN NATURE OVER EXTREME SOUTHEAST ARKANSAS..FAR NORTHEAST LOUISIANA INTO PORTIONS OF NORTHWEST MISSISSIPPI IN AND AROUND THE DELTA. THE CLOUD CANOPY AROUND TODAY SHOULD KEEP INSTABILITIES MARGINAL AT BEST...THUS SEVERE WEATHER WEATHER IS NOT EXPECTED. ...FLOODING... FLASH FLOOD WATCH IN EFFECT TODAY FOR PORTIONS OF EASTERN MISSISSIPPI ALONG AND EAST OF A TOMNOLEN...TO SALLIS...TO MORTON...TO POLKVILLE TO PRENTISS...TO KOKOMO LINE. AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL WILL BE POSSIBLE OVER EASTERN MISSISSIPPI TODAY. SOILS ACROSS THE WATCH AREA REMAIN SATURATED AN ANY ADDITIONAL RAINFALL MAY RESULT IN FLASH FLOODING. ELSEWHERE...ISOLATED HEAVY RAINFALL UPWARDS TO 1 TO 2 INCHES WILL BE POSSIBLE THIS MORNING WITH ACTIVITY TAPERING OFF DURING THE AFTERNOON HOURS. AN UPPER LEVEL DISTURBANCE AND AN ASSOCIATED SURFACE BOUNDARY WILL CONTINUE TO MOVE ACROSS THE REGION TODAY BEFORE EXITING INTO ALABAMA AND GEORGIA BY NIGHTFALL. AS THESE FEATURES ENCOUNTER A VERY MOISTURE RICH AIRMASS IN PLACE...SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS OVER PORTIONS OF EAST-CENTRAL LOUISIANA INTO CENTRAL AND EASTERN MISSISSIPPI INTO THE EARLY AFTERNOON HOURS. AREAS OF HEAVY RAINFALL ARE POSSIBLE...ESPECIALLY ACROSS EASTERN MISSISSIPPI AS THE DAY WEARS ON. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL WILL MOST LIKELY ONLY BE NEEDED FOR POSSIBLE FLOODING ACROSS THE REGION AS SEVERE STORMS ARE NOT LIKELY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Sep 3, 5:54 AM CDT, 1 hour 31 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 041200- HAZARDOUS WEATHER OUTLOOK...CORRECTED FORMAT NATIONAL WEATHER SERVICE JACKSON MS 554 AM CDT MON SEP 03 2001 ...THUNDERSTORMS... NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED FROM EAST-CENTRAL LOUISIANA INTO SOUTHERN AND EASTERN MISSISSIPPI TODAY. SHOWERS AND STORMS WILL BE MORE SCATTERED IN NATURE OVER EXTREME SOUTHEAST ARKANSAS..FAR NORTHEAST LOUISIANA INTO PORTIONS OF NORTHWEST MISSISSIPPI IN AND AROUND THE DELTA. THE CLOUD CANOPY AROUND TODAY SHOULD KEEP INSTABILITIES MARGINAL AT BEST...THUS SEVERE WEATHER WEATHER IS NOT EXPECTED. ...FLOODING... FLASH FLOOD WATCH IN EFFECT TODAY FOR PORTIONS OF EASTERN MISSISSIPPI ALONG AND EAST OF A TOMNOLEN...TO SALLIS...TO MORTON...TO POLKVILLE TO PRENTISS...TO KOKOMO LINE. AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL WILL BE POSSIBLE OVER EASTERN MISSISSIPPI TODAY. SOILS ACROSS THE WATCH AREA REMAIN SATURATED AN ANY ADDITIONAL RAINFALL MAY RESULT IN FLASH FLOODING. ELSEWHERE...ISOLATED HEAVY RAINFALL UPWARDS TO 1 TO 2 INCHES WILL BE POSSIBLE THIS MORNING WITH ACTIVITY TAPERING OFF DURING THE AFTERNOON HOURS. AN UPPER LEVEL DISTURBANCE AND AN ASSOCIATED SURFACE BOUNDARY WILL CONTINUE TO MOVE ACROSS THE REGION TODAY BEFORE EXITING INTO ALABAMA AND GEORGIA BY NIGHTFALL. AS THESE FEATURES ENCOUNTER A VERY MOISTURE RICH AIRMASS IN PLACE...SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS OVER PORTIONS OF EAST-CENTRAL LOUISIANA INTO CENTRAL AND EASTERN MISSISSIPPI INTO THE EARLY AFTERNOON HOURS. AREAS OF HEAVY RAINFALL ARE POSSIBLE...ESPECIALLY ACROSS EASTERN MISSISSIPPI AS THE DAY WEARS ON. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL WILL MOST LIKELY ONLY BE NEEDED FOR POSSIBLE FLOODING ACROSS THE REGION AS SEVERE STORMS ARE NOT LIKELY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Sep 3, 6:37 AM CDT, 48 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 041200- HAZARDOUS WEATHER OUTLOOK...CORRECTED FORMAT NATIONAL WEATHER SERVICE JACKSON MS 554 AM CDT MON SEP 03 2001 ...THUNDERSTORMS... NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED FROM EAST-CENTRAL LOUISIANA INTO SOUTHERN AND EASTERN MISSISSIPPI TODAY. SHOWERS AND STORMS WILL BE MORE SCATTERED IN NATURE OVER EXTREME SOUTHEAST ARKANSAS..FAR NORTHEAST LOUISIANA INTO PORTIONS OF NORTHWEST MISSISSIPPI IN AND AROUND THE DELTA. THE CLOUD CANOPY AROUND TODAY SHOULD KEEP INSTABILITIES MARGINAL AT BEST...THUS SEVERE WEATHER WEATHER IS NOT EXPECTED. ...FLOODING... FLASH FLOOD WATCH IN EFFECT TODAY FOR PORTIONS OF EASTERN MISSISSIPPI ALONG AND EAST OF A TOMNOLEN...TO SALLIS...TO MORTON...TO POLKVILLE TO PRENTISS...TO KOKOMO LINE. AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL WILL BE POSSIBLE OVER EASTERN MISSISSIPPI TODAY. SOILS ACROSS THE WATCH AREA REMAIN SATURATED AN ANY ADDITIONAL RAINFALL MAY RESULT IN FLASH FLOODING. ELSEWHERE...ISOLATED HEAVY RAINFALL UPWARDS TO 1 TO 2 INCHES WILL BE POSSIBLE THIS MORNING WITH ACTIVITY TAPERING OFF DURING THE AFTERNOON HOURS. AN UPPER LEVEL DISTURBANCE AND AN ASSOCIATED SURFACE BOUNDARY WILL CONTINUE TO MOVE ACROSS THE REGION TODAY BEFORE EXITING INTO ALABAMA AND GEORGIA BY NIGHTFALL. AS THESE FEATURES ENCOUNTER A VERY MOISTURE RICH AIRMASS IN PLACE...SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS OVER PORTIONS OF EAST-CENTRAL LOUISIANA INTO CENTRAL AND EASTERN MISSISSIPPI INTO THE EARLY AFTERNOON HOURS. AREAS OF HEAVY RAINFALL ARE POSSIBLE...ESPECIALLY ACROSS EASTERN MISSISSIPPI AS THE DAY WEARS ON. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL WILL MOST LIKELY ONLY BE NEEDED FOR POSSIBLE FLOODING ACROSS THE REGION AS SEVERE STORMS ARE NOT LIKELY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 8:15 PM CDT | Flash Flood Warning | JAN | Madison | 3 hr |
| Sep 3, 4:30 AM CDT | Flash Flood Warning | JAN | Covington, Jefferson Davis | 3 hr |
| Sep 3, 5:12 AM CDT | Flash Flood Warning | JAN | Clarke, Jasper | 4 hr |
| Sep 3, 5:30 AM CDT | Flash Flood Warning | JAN | Madison | 3 hr |
| Sep 3, 6:07 AM CDT | Flash Flood Warning | JAN | Adams, Franklin | 3 hr |
| Sep 3, 8:50 AM CDT | Flash Flood Warning | JAN | Simpson | 115 min |
| Sep 3, 9:00 AM CDT | Flash Flood Warning | JAN | Lincoln | 2 hr |
| Sep 3, 9:27 AM CDT | Flash Flood Warning | JAN | Rankin | 2 hr |
| Sep 3, 10:25 AM CDT | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lawrence | 2 hr |
| Sep 3, 10:35 AM CDT | Flash Flood Warning | JAN | Hinds | 115 min |
| Sep 3, 10:39 AM CDT | Flash Flood Warning | JAN | Jasper, Simpson, Smith | 2 hr |
| Sep 3, 10:50 AM CDT | Flash Flood Warning | JAN | Lincoln | 115 min |
| Sep 3, 1:14 PM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 2 hr |
| Sep 3, 1:31 PM CDT | Flash Flood Warning | JAN | Claiborne | 119 min |
| Sep 3, 5:27 PM CDT | Flash Flood Warning | JAN | Covington, Jefferson Davis | 2 hr |
Nearby
Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.